MAUDE Adverse Event Report: MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W2-8-3
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the web device was delivered to the aneurysm target site and was correctly positioned, the detachment controller button was pushed to detach the web, but it did not detach.The detachment controller was placed on the proximal end of the delivery wire and a green light was displayed.A second attempt was made after ensuring the proximal delivery wire was clean and dry, and a green light displayed.However, the web did not detach as it visibly showed the delivery wire was still pulling on the web during retraction.The microcatheter was advanced to the proximal end of the web at the neck of the aneurysm.While applying pressure on the microcatheter and retracting the guidewire in a forward position, the web detached.The web was able to maintain its position during the maneuver.No patient injury was reported.The procedure was completed without any further issues.
 
Additional Manufacturer Narrative
Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Batch review: a search for non-conformances associated with this part/lot number combination could not be performed as this information was not available at the time this investigation was performed.Complaint system review: a search of the complaint handling system could not be performed to determine if other similar complaints exist for this batch number, because the batch number was not provided for the product on this complaint file.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu, the following is taken from the 27 language version): potential complications: potential complications include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.Warnings and precautions the web aneurysm embolization system is intended for single use only.The detachment control device is intended to be used for one patient.Do not resterilize and/or reuse the device.Reuse and/or resterilization can increase risk of infection, cause a pyrogenic response or other life threatening complications.Reuse and/or resterilization can degrade product performance, leading to device malfunction.Dispose of all devices in accordance with applicable hospital, administrative and/or local government policy.Advance and retract the device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the embolization device.Rotating the device may result in damage or premature detachment.The embolization device cannot be detached with any other power source other than a microvention inc.Detachment control device.Ensure that at least two detachment control devices are available before initiating an embolization procedure.Procedure detachment of the device 31.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.32.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the embolization device does not move during the connection process.33.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.34.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.35.Verify the embolization device position before pressing the detachment button.36.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.37.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not embolization device movement.If the embolization device does not detach, push the detachment button again.If the device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.38.Verify the position of the embolization device angiographically through the guide catheter.39.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the embolization device remains within the microcatheter.
 
Additional Manufacturer Narrative
Additional information was received that provided the reported web product information.D4 additional device information - the model and lot number, expiration date, unique identifier (udi) number were added.H4 device manufacturer date - device manufacturer date was added.H10 provide narrative/data - batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.
 
Event or Problem Description
See h.10.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18305438
Report Number2032493-2023-01105
Device Sequence Number6783647
Product Code OPR
UDI-Device Identifier00842429107140
UDI-Public(01)00842429107140(11)221017(17)270930(10)0000272753
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW2-8-3
Device Lot Number0000272753
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown